Alert archive / Rhode Island / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 3, 2012Worcester County, Massachusetts; Kent County, Providence County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Jun 3, 2012, 5:13 PM EDT for Worcester County, Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 5:13 PM EDT (21:13 UTC)
Expired
Jun 3, 2012, 6:15 PM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA

Counties Worcester County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS81 KBOX 032113
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT SUN JUN 3 2012

CTZ003-004-MAZ003-004-010>012-026-RIZ001>004-006-007-032215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN
KENT RI-NEWPORT RI-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-TOLLAND CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
513 PM EDT SUN JUN 3 2012

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM BROOKFIELD TO 5 MILES 
SOUTH OF PLAINFIELD...MOVING EAST AT 20 MPH.

* THE AREA AFFECTED IS WEST CENTRAL MASSACHUSETTS AND NORTHERN 
CONNECTICUT...AS WELL AS CENTRAL MASSACHUSETTS AND RHODE ISLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4132 7190 4133 7185 4163 7179 4165 7211
      4272 7228 4267 7154 4234 7162 4231 7148
      4222 7160 4216 7148 4168 7144 4159 7136
      4157 7143 4151 7140 4158 7136 4145 7134
      4149 7141 4139 7146 4132 7189

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 1:45 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 3, 1:45 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SUN JUN 3 2012

.SYNOPSIS...
A PERIOD OF DRY WEATHER ALONG WITH SOME SUNSHINE IS EXPECTED MUCH OF
TODAY BEFORE SHOWERS REDEVELOP LATE IN THE DAY FROM WEST TO EAST...
AS LOW PRESSURE FROM THE GREAT LAKES MERGES WITH ANOTHER LOW EAST OF
NEW ENGLAND. RAIN WILL BECOME WIDESPREAD MON INTO TUE ALONG WITH
GUSTY NORTHEAST WINDS AND COOL TEMPERATURES...AS LOW PRESSURE
INTENSIFIES INTO A GALE CENTER EAST OF NEW ENGLAND. RAIN WILL BECOME
MORE SHOWERY AND DIURNAL MID TO LATE NEXT WEEK ALONG WITH
TEMPERATURES MODERATING SOMEWHAT AS ONSHORE WINDS DISSIPATE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...

LAPS MASS FIELDS SUGGEST A WEAK AREA OF CONVERGENCE FROM ATTENDANT
SFC LOW OFFSHORE. THE BOUNDARY GENERALLY RESTS FROM DDH SE TO
SFZ...AND ALREADY RADAR SHOWS ECHOS...AND VIS SAT IMG SHOW
ENHANCED CU FIELD DEVELOPING GENERALLY ALONG THAT LINE. MESO-
MODELS SUGGEST THIS MAY BE THE AREA TO WATCH FOR FURTHER -SHRA AND
LOW TOPPED CONVECTION THIS AFTERNOON...AS IT HAS ALSO BEEN THE
AREA MOST IN THE SUN THROUGH THE DAY. HAVE TAPERED POPS TOWARD
THIS SUGGESTION THROUGH THE AFTERNOON HOURS.

PREVIOUS DISCUSSION...
WITH THE UPR LVL LOW BEGINNING TO SHUNT SEWD...COOLER AND MORE MOIST
AIR WILL BE DRAWN TOWARDS THE RGN. INITIALLY SUBSIDENCE IN WAKE OF
YESTERDAYS WEATHER SHOULD PROVIDE FOR CLEARING ALLOWING FOR A
REBOUND IN SFC TEMPS. SUBSEQUENTLY...LOW-LVLS SHOULD BECOME
WELL-MIXED BENEATH THE INVADING COOLER MOIST ADIABATIC MID-LVL
PROFILE. THEREFORE...DIURNALLY DRIVEN SHOWERY WX SHOULD ERUPT ACROSS
THE NERN INTERIOR GRADUALLY INCREASING IN AERIAL COVERAGE AND
ADVECTING EWD TOWARDS THE WRN FCST AREA LATE /ANTICIPATING AN AREA
OF SUBSIDENCE TO PREVAIL BETWEEN YESTERDAYS SYSTEM AND THE ONCOMING
UPR LVL LOW WHICH SHOULD KEEP THE ERN FCST AREA DRY/. ON A FINAL
NOTE...MEAGER ELEVATED INSTABILITY PRESENTS THE POSSIBILITY OF
ISOLATED THUNDERSTORMS WITH SHOWERY WX LATE...BUT IT APPEARS THE
BEST LIFT IS BELOW BETTER ICE GROWTH RGNS. CONFIDENCE IS LOW SO WILL
FORGO MENTIONING THUNDER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SYNOPTIC SITUATION...
WITH A STRONG BLOCKING PATTERN ACROSS THE N ATLANTIC /HIGHLIGHTED
BY A VERY ANOMALOUSLY NEGATIVE NAO PATTERN/ THE DEEP CLOSED LOW
ACROSS THE NORTHERN GRT LKS IS SHUNTED SEWD AS HIGH PRES BUILDS S
OUT OF THE ARCTIC. CONCURRENTLY A BROAD AREA OF SFC LOW PRES
SWEEPS SEWD AND OFFSHORE...DRAWING COOLER AIR SOUTHWARD AS IT
BECOMES BETTER ORGANIZED AND DEEPENS INTO TUESDAY AROUND THE
40N/70W AND BETTER SFC BAROCLINIC ZONE. CONSEQUENTIAL DEEPENING
PROMOTES STRONG ONSHORE E/NELY FLOW BEGINNING SUNDAY NIGHT...AND
WITH HIGH ASTRONOMICAL TIDES...FLOODING ALONG THE ERN SHORES OF
NEW ENGLAND /INCLUDING CAPE COD BAY/ IS LIKELY.

TONIGHT...
UPR LVL LOW CONTINUES TO SLIDE SEWD. THOUGH DIURNAL MIXING
CONCLUDES...THERE IS THE HIGH PLAUSIBILITY FOR CONTINUED SHOWERY
WX FORCED BY INCREASED CYCLONIC FLOW AND ENHANCED ASCENT COUPLED
WITH AN INVERTED LOW-LVL TROF SWEEPING SWD THRU THE FCST AREA.
WILL GO WITH LIKELY POPS. CONSEQUENTIALLY NELY FLOW INCREASES IN
RESPONSE TO A TIGHTENING SFC PRES GRADIENT AND INCREASING
BAROCLINICITY...YET IT APPEARS WINDS WILL BE LATE...MORE LIKELY
STRENGTHENING INTO MONDAY MORNING. STILL WITH HIGH ASTRONOMICAL
TIDES...AND REPORTS OF MINOR FLOODING ACROSS THE BOSTON N SHORE
LAST NIGHT...THERE IS CONFIDENCE OF MINOR COASTAL FLOODING ALONG
THE ERN SHORES OF MA INTO CAPE COD BAY WARRANTING A COASTAL FLOOD
ADVISORY. THE GREATEST IMPACTS WILL LIKELY BE FELT AROUND LOCALES
SUCH AS BOSTON S SHORE AND SCITUATE SWD DOWN INTO CAPE COD BAY.

MONDAY AND MONDAY NIGHT...
INVERTED TROF CONTINUES TO SLINK SWD OUT TO SEA AS SFC LOW PRES
DEEPENS IN PROXIMITY TO THE BENCHMARK. GREATEST OF SHOWERY
CONDITIONS WILL LIKELY BE DURING THE MORNING PD WITH CONTINUED
CYCLONIC FLOW AND ENHANCED ASCENT...DISSIPATING INTO THE EVNG AS
THE STRONGER LIFT PUSHES OFFSHORE. NELY FLOW PREVAILS
SIGNIFICANTLY MORESO ALONG THE E SHORELINE WITH SUSTAINED WINDS
AROUND 20 KTS AND GUSTS UP TO AROUND 30 KTS. AM SOMEWHAT CONCERNED
OVER GALES FOR THE ERN WATERS /SEE MARINE FCST DISCUSSION/. THERE
IS SOME LVL OF UNCERTAINTY AS TO WHETHER BREAKS WILL DEVELOP IN
THE CLOUDS AND PSBLY MIX DOWN FASTER MOMENTUM TO THE SFC.
NEVERTHELESS THE EXPECTATION IS FOR STRONG SUSTAINED WINDS WITH
GUSTS 5-10 KTS IN EXCESS TO EXTEND FROM THE GULF OF ME SEWD INTO
THE WATERS S OF NEW ENGLAND.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
*** HIGHLY ANOMALOUS LATE SPRING NOR EASTER LINGERS INTO TUE WITH
PERIODS OF RAIN/WIND AND ADDITIONAL COASTAL FLOODING POSSIBLE ***

MODEL PREFERENCES...
GOOD MODEL AGREEMENT THIS PERIOD REGARDING THE DEPTH AND PROGRESSION
OF A HIGHLY ANOMALOUS NEGATIVE HEIGHT CENTER /ABOUT -3 STD/ AND
CORRESPONDING OCEAN STORM OVER GEORGES BANK 12Z TUE. THE UKMET IS ON
THE FAST EDGE OF THE GUIDANCE. HOWEVER WILL STAY CLOSER TO THE
SLOWER NAM/GFS AND ECMWF GIVEN THE HIGH LATITUDE BLOCKING PATTERN IN
PLACE. THIS ALSO SUGGEST PERSISTENCE WILL LIKELY BE THE MOST
SKILLFUL FORECAST. MODELS THEN DIFFER ON NEXT NORTHERN STREAM TROUGH
FRI/SAT WITH ECMWF MORE AMPLIFIED AND FARTHER SOUTH THAN THE UKMET AND
GFS. ECMWF TENDS TO HAVE A STRONG BIAS IN THE LONGER RANGE SO WILL
STICK WITH MODEL CONSENSUS HERE AND FOLLOW THE UKMET AND GFS.
OVERALL GMOS APPEARS A GOOD FIT TO THE SYNOPTIC SCALE SETTING SO
WILL NOT DEVIATE MUCH FROM GMOS.

SENSIBLE WEATHER DETAILS...

TUE/WED...
GALE CENTER OVER GEORGES BANK WILL SLOWLY MOVE SEAWARD THIS PERIOD.
EXPECT COMMA HEAD/TROWAL RAINS /MAINLY LIGHT/ TUE AND PROBABLY
DIMINISHING IN AREAL COVERAGE BY WED. GUSTY AND COOL NE WINDS WILL
CONTINUE TO IMPACT EASTERN MA EARLY TUE. TEMPS WELL BELOW NORMAL TUE
WITH HIGHS ONLY IN THE U50S TO L60S! NOT QUITE AS COOL WED AS
ONSHORE FLOW EASES.

THU...
BY THU GOOD MODEL AGREEMENT THAT NEGATIVE HEIGHT ANOMALY MOVES
NORTHEAST INTO THE ATLC CANADA WITH SUBTLE HEIGHT RISES OVER THE
NORTHEAST. SURFACE FLOW ALSO VEERS TO THE SSW. THIS COMBINATION
ALOFT AND AT THE SURFACE SHOULD YIELD TO SOME PARTIAL CLEARING.
HOWEVER WITH BROAD TROUGH ALOFT ALONG WITH WEAK CYCLONIC FLOW AND
COLD POOL DIURNAL CONVECTION IS POSSIBLE. ALTH NOT EXPECTING A
WASHOUT. SOME SUNSHINE WILL COMBINE WITH SSW SURFACE FLOW TO ALLOW
TEMPERATURES TO REBOUND TO 65-70.

FRI/SAT...
LOW FORECAST CONFIDENCE HERE AS MODELS DIFFER ON THE TIMING AND
TRACK OF NEXT NORTHERN STREAM TROUGH. HOWEVER BOTH MODELS OFFER SOME
QPF...MAINLY DIURNAL. IN ADDITION GMOS HAS LOW CHC POPS FRI/SAT.
THUS ENOUGH SUPPORT TO FOLLOW MDL GUID HERE AND INSERT SLIGHT/CHC
POPS FOR SHOWERS. ALTH DOESN/T APPEAR A WASHOUT GIVEN PRECIP WILL BE
CONVECTIVE AND DIURNAL IN NATURE.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...

OVERVIEW...MODERATE CONFIDENCE.
MOSTLY VFR THROUGH THE DAY FROM TERMINALS W OF I-495...WITH SOME
LINGERING MVFR/LOW VFR MIX IN SOME WRAP-AROUND E OF THAT HIGHWAY.
DO EXPECT EVEN ERN TERMINALS CURRENTLY UNDER STRATOCU...WILL LIFT
TO VFR INTO THE EVENING. SCT -SHRA/TSTMS POSSIBLE ESPECIALLY W OF
ORH THIS AFTERNOON AND EARLY EVENING.

OVERNIGHT INTO THE DAY TOMORROW WINDS WILL GRADUALLY SHIFT TO THE
NE. AS IT DOES SO EXPECT SOME MVFR/IFR CIGS TO BUILD OVER FROM
THE NE...WITH THE BEST CHANCE FOR IFR BEING OVER ERN TERMINALS.
ALSO EXPECT -SHRA TO MOVE DOWN FROM NH INTO THE MORNING HOURS.
WIND GUSTS OF 25-30 KT POSSIBLE DURING THE DAY MON.

KBOS TAF...
MVFR LINGERS IN STRATOCU THROUGH MID AFTERNOON...AFTER WHICH
EXPECTING A LIFT TO VFR WHICH WILL LIKELY LAST UNTIL CLOSE TO
MIDNIGHT. ONCE WINDS SHIFT MORE TO THE NE...LOWER MVFR THEN IFR
CIGS WILL MOVE IN ALONG WITH SOME -SHRA TOWARD DAYBREAK. AT LEAST
MVFR CONDITIONS WILL LINGER WELL INTO THE DAY TOMORROW. WINDS WILL
GENERALLY GUST OUT OF THE NW THROUGH THIS AFTERNOON...THEN SHIFT
TO THE NE OVERNIGHT...WINDS MAY GUST 25-30 KT DURING THE DAY
TOMORROW. MODERATE CONFIDENCE.

KBDL TAF...
GENERALLY VFR THROUGH THE EARLY OVERNIGHT HOURS. HOWEVER...MVFR
POSSIBLE POSSIBLE BRIEFLY THIS AFTERNOON/EARLY EVENING IN SCT
-SHRA/TSTMS. OTHERWISE...REDUCTION TO MVFR LATE TONIGHT WITH -SHRA
POSSIBLE TOWARD MORNING. MODERATE CONFIDENCE.

OUTLOOK...TUESDAY THROUGH THURSDAY...

TUE/WED...HIGH PROBABILITY FOR MVFR CONDITIONS IN SHOWERS. GUSTY NE
WINDS EARLY TUE ACROSS EASTERN MA WILL DIMINISH BY NIGHT OR WED.
FORECAST CONFIDENCE MODERATE.

THU...PROBABLY IMPROVING TO VFR ALTHOUGH MVFR POSSIBLE DURING THE
AFTN AND EVENING IN SCT AFTERNOON/EVENING SHOWERS AND ISOLATED TSTM
DEVELOP. FORECAST CONFIDENCE IS MODERATE.

&&

.MARINE...
THOUGH WINDS HAVE DISSIPATED...REMNANT SWELL WILL KEEP WAVES ACROSS
THE WATERS IN EXCESS OF 5 FEET. ANTICIPATE WAVE HEIGHTS TO DISSIPATE
ACROSS THE S WATERS INTO MONDAY MORNING...BUT AS SFC LOW PRES SWEEPS
SEWD ACROSS INTERIOR NEW ENGLAND AND DEEPENS ACROSS THE 40N/70W
BENCHMARK...N/NELY FLOW WILL INTENSIFY BEGINNING MONDAY NIGHT. SMALL
CRAFT ADV WILL CONTINUE INTO TUESDAY FOR THE E WATERS...AND THOUGH
DISCONTINUING MON MORNING FOR THE S WATERS...THEY WILL LIKELY HAVE
TO BE REISSUED FOR MON NGT. GREATEST IMPACTS WILL BE FELT ACROSS THE
E WATERS WITH PSBL GALES AND WAVE HEIGHTS UP TO AROUND 10 FT MONDAY
INTO MONDAY NIGHT...ALONG WITH SHOWERS AND PATCHY FOG LIKELY
RESULTING IN VSBY IMPACTS.

OUTLOOK...TUE THROUGH THU...

*** HIGHLY ANOMALOUS LATE SPRING GALE CENTER GENERALLY ESE OF THE
 NEW ENGLAND WATERS ***

TUE...GALE CENTER SHOULD BE OVER GEORGES BANK AND SLOWLY MOVING
SEAWARD. 10 FT SEAS LIKELY EASTERN NEW ENGLAND WATERS WITH A LOW
PROBABILITY OF 15 FT SEAS GIVEN LONG ENE FETCH AND DURATION. POOR
VSBY IN RAIN/DRIZZLE AND FOG.

WED...WINDS SLACKEN AS GALE CENTER MOVES SOUTH OF NEWFOUNDLAND.
HOWEVER LARGE ENE SWELLS WILL LINGER. VSBY SHOULD IMPROVE SOMEWHAT
DURING THE AFTERNOON.

THU...ADDITIONAL IMPROVEMENT WITH WEAK HIGH PRES BUILDING OVER THE
NORTHEAST. HOWEVER SOME RESIDUAL ENE SWELL WILL LINGER ACROSS THE
EASTERN NEW ENGLAND OCEAN WATERS. VSBY SHOULD BE AT LEAST MODEST.

&&

.TIDES/COASTAL FLOODING...
* COASTAL FLOOD ADVISORY FOR TONIGHT FOR EAST COAST
* COASTAL FLOOD WATCH FOR MON NIGHT FOR EAST COAST

TONIGHT...
HIGH ASTRONOMICAL TIDES WILL OCCUR TONIGHT ROUGHLY AROUND MIDNIGHT
WITH BOSTON PEAKING AT 12.2 FT. SEEING AS REPORTS WERE GATHER OF
LOW LYING AREAS BECOMING INUNDATED ALONG THE NORTH SHORE OF BOSTON
HARBOR...A COASTAL FLOOD ADVISORY WAS WARRANTED. THE GREATER
THREAT WILL BE ALONG THE IMMEDIATE EAST SHORELINE OF MA AND THE
SOUTH SHORE OF BOSTON AS WINDS OUT OF THE NORTHEAST BEGIN TO
INCREASE. ALTHOUGH THE STRONGEST WINDS WILL BE DELAYED MUCH AFTER
THE AFOREMENTIONED ASTRONOMICAL HIGH TIDE INTO MONDAY MORNING...
SPLASH OVER IS STILL ANTICIPATED ALONG WITH THE HIGH TIDES LENDING
TO INUNDATION OF LOW LYING AREAS.

MONDAY NIGHT...
WITH THE STRENGTHENING LOW OFFSHORE NEAR THE 40N/70W BENCHMARK AND
THE ANTICIPATION FOR STRONG NORTHEASTERLY WINDS /PSBL GALES/
COMBINED WITH SIMILAR HIGH ASTRONOMICAL TIDES AS TO BE SEEN
TONIGHT...THERE IS CONTINUED MODER TO HIGH CONFIDENCE OF MINOR TO
MODERATE COASTAL FLOODING ALONG THE EASTERN SHORELINE OF MA INTO
CAPE COD BAY. THE COASTAL FLOOD WATCH CONTINUES ACCORDINGLY.

WILL HOLD OFF FOR TUESDAY AS THERE ARE STILL SOME UNCERTAINTY
REGARDING WIND STRENGTH AS WELL AS SEA HEIGHTS. STAY TUNED TO
LATER FORECASTS FOR UPDATED INFORMATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY
     MORNING FOR MAZ007-015-016-019-022.
     COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT
     MONDAY FOR MAZ007-015-016-019-022.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM TO 9 PM EDT MONDAY FOR
     ANZ232>234-236.
     SMALL CRAFT ADVISORY FROM 8 AM TO 9 PM EDT MONDAY FOR ANZ230.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT MONDAY FOR ANZ231-250-251-
     254-255.
     SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ANZ235-
     237.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ256.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...NOCERA/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/DOODY
MARINE...NOCERA/SIPPRELL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 3, 4:43 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
443 AM EDT SUN JUN 3 2012

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-024-026-NHZ011-012-
015-RIZ001>008-040845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
443 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-040845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
443 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A MODERATE PROBABILITY OF A NORTHEAST GALE MON INTO MON
NIGHT. THE BEST CHANCE IS ACROSS THE EASTERN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-040845-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-
443 AM EDT SUN JUN 3 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT MONDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 4:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SUN JUN 3 2012

CTZ002>004-MAZ002>004-008-010>012-032130-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN
FRANKLIN MA-WESTERN HAMPSHIRE MA-WINDHAM CT-
406 PM EDT SUN JUN 3 2012

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF HEATH TO 24 MILES SOUTH OF
MARLBOROUGH...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
GREENFIELD TO CLINTON...MOVING EAST AT 30 MPH.

* WILL AFFECT MUCH OF WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY
BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4272 7286 4269 7207 4164 7182 4163 7196
      4166 7217 4171 7224 4167 7227 4164 7233
      4160 7232 4159 7234 4158 7247 4164 7251
      4163 7268
Special weather statement, Jun 3, 4:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT SUN JUN 3 2012

RIZ006-007-032115-
NEWPORT RI-WASHINGTON RI-
432 PM EDT SUN JUN 3 2012

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHEAST OF HOPKINTON...OR ABOUT 11 MILES
WEST OF SOUTH KINGSTOWN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...RICHMOND...CHARLESTOWN...SOUTH
  KINGSTOWN...KINGSTON AND NARRAGANSETT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4143 7181 4156 7180 4149 7141 4147 7141
      4149 7140 4147 7129 4146 7129 4145 7136
      4146 7137 4144 7140 4146 7141 4143 7144
      4135 7148 4137 7151 4135 7163

FRANK
Special weather statement, Jun 3, 4:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT SUN JUN 3 2012

CTZ003-004-MAZ011-032115-
EASTERN HAMPDEN MA-TOLLAND CT-WINDHAM CT-
437 PM EDT SUN JUN 3 2012

AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 3 MILES WEST OF STAFFORD...OR ABOUT 12 MILES
NORTHWEST OF MANSFIELD...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...STAFFORD...STAFFORD SPRINGS...
  WILLINGTON...MANSFIELD...COVENTRY...STORRS...ASHFORD...WINDHAM...
  WILLIMANTIC...SCOTLAND...PLAINFIELD...HAMPTON...CHAPLIN...
  CANTERBURY AND BROOKLYN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4208 7236 4171 7184 4163 7198 4166 7215
      4166 7217 4171 7225 4201 7247

FRANK
Special weather statement, Jun 3, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT SUN JUN 3 2012

CTZ003-004-MAZ003-004-010>012-026-RIZ001>004-006-007-032215-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN
KENT RI-NEWPORT RI-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-TOLLAND CT-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT-
513 PM EDT SUN JUN 3 2012

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM BROOKFIELD TO 5 MILES
SOUTH OF PLAINFIELD...MOVING EAST AT 20 MPH.

* THE AREA AFFECTED IS WEST CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT...AS WELL AS CENTRAL MASSACHUSETTS AND RHODE ISLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4132 7190 4133 7185 4163 7179 4165 7211
      4272 7228 4267 7154 4234 7162 4231 7148
      4222 7160 4216 7148 4168 7144 4159 7136
      4157 7143 4151 7140 4158 7136 4145 7134
      4149 7141 4139 7146 4132 7189

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:38 AM EDTCoastal Flood AdvisoryBOXBarnstable, Essex, Norfolk, Plymouth, Suffolk14 hr
Jun 3, 4:41 AM EDTSmall Craft AdvisoryBOX47 hr
Jun 3, 4:06 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire84 min
Jun 3, 4:48 PM EDTSpecial Marine WarningBOX42 min
Jun 3, 5:08 PM EDTGale WarningBOX26 hr
Jun 3, 5:33 PM EDTSpecial Marine WarningBOX42 min
Jun 3, 6:33 PM EDTCoastal Flood WarningBOXBarnstable, Essex, Norfolk, Plymouth, Suffolk7 hr
Jun 3, 6:33 PM EDTCoastal Flood WarningBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more33 hr
Jun 3, 4:32 PM EDTSpecial Weather StatementBOXWashington43 min
Jun 3, 4:51 PM EDTSevere Thunderstorm WarningBOXNewport, Washington18 min
Jun 3, 5:50 PM EDTSpecial Weather StatementBOXKent40 min
Jun 3, 4:37 PM EDTSpecial Weather StatementBOX38 min

Nearby

Special Weather Statements in Rhode Island, 2012Special Weather Statements in Massachusetts, 2012Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.